Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 10, 2012, 8:57 PM CDT for Hansford County, Sherman County, Texas; Texas County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2012, 8:57 PM CDT (01:57 UTC)
- Expired
- Apr 10, 2012, 10:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Texas County, OK, Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 136 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS54 KAMA 110157 SVRAMA OKC139-TXC195-421-110300- /O.NEW.KAMA.SV.W.0038.120411T0157Z-120411T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 857 PM CDT TUE APR 10 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA NORTHERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS NORTHEASTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1000 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF GOODWELL TO 10 MILES NORTHWEST OF TEXHOMA...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF GUYMON TO 19 MILES NORTHEAST OF STRATFORD...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... GOODWELL... TEXHOMA... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3631 10120 3629 10199 3667 10203 3668 10141 TIME...MOT...LOC 0156Z 312DEG 8KT 3659 10147 3658 10193 $$ JOHNSON
3 follow-up statements
089 WWUS54 KAMA 110214 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 914 PM CDT TUE APR 10 2012 OKC139-TXC195-421-110300- /O.CON.KAMA.SV.W.0038.000000T0000Z-120411T0300Z/ TEXAS OK-HANSFORD TX-SHERMAN TX- 914 PM CDT TUE APR 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN SHERMAN...NORTHERN HANSFORD AND SOUTHWESTERN TEXAS COUNTIES... AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF GOODWELL TO TEXHOMA...MOVING SOUTHEAST AT 10 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3631 10120 3629 10199 3667 10203 3668 10141 TIME...MOT...LOC 0214Z 312DEG 8KT 3654 10142 3653 10188 $$ JOHNSON
685 WWUS54 KAMA 110233 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 933 PM CDT TUE APR 10 2012 OKC139-TXC195-421-110300- /O.CON.KAMA.SV.W.0038.000000T0000Z-120411T0300Z/ TEXAS OK-HANSFORD TX-SHERMAN TX- 933 PM CDT TUE APR 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN SHERMAN...NORTHERN HANSFORD AND SOUTHWESTERN TEXAS COUNTIES... AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES EAST OF TEXHOMA TO TEXHOMA...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF GUYMON TO 16 MILES NORTHEAST OF STRATFORD...MOVING SOUTHEAST AT 20 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3654 10201 3653 10132 3631 10120 3629 10199 TIME...MOT...LOC 0234Z 334DEG 18KT 3645 10137 3644 10183 $$ JOHNSON
955 WWUS54 KAMA 110251 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 951 PM CDT TUE APR 10 2012 OKC139-TXC195-421-110301- /O.EXP.KAMA.SV.W.0038.000000T0000Z-120411T0300Z/ TEXAS OK-HANSFORD TX-SHERMAN TX- 951 PM CDT TUE APR 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERMAN... NORTHERN HANSFORD AND SOUTHWESTERN TEXAS COUNTIES WILL EXPIRE AT 1000 PM CDT... AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3654 10201 3653 10132 3631 10120 3629 10199 TIME...MOT...LOC 0251Z 334DEG 18KT 3637 10132 3636 10178 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:13 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 10, 6:13 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT TUE APR 10 2012 .AVIATION... AN UPPER RIDGE WILL BE ORIENTED ACROSS THE PANHANDLES TONIGHT THROUGH WEDNESDAY. A WEAK FRONTAL BOUNDARY ACROSS THE WESTERN TEXAS PANHANDLE NORTHEASTWARD INTO THE NORTHEAST TEXAS PANHANDLE WILL BE THE FOCUS THIS EVENING FOR SOME CONVECTION. CONFIDENCE IS LOW THAT CONVECTION WILL AFFECT ANY OF THE TAF SITES THIS EVENING...SO WILL OPT TO MENTION VCTS AT THE DALHART AND GUYMON TAF SITES UNTIL AROUND 03Z TO 06Z WEDNESDAY. VFR CONDITIONS EXPECTED WITH THE POSSIBILITY FOR SOME MVFR CEILINGS AFTER 10Z WEDNESDAY AT THE GUYMON TAF SITE. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS TONIGHT...INCREASING TO 15 TO 25 KNOTS WITH HIGHER GUSTS AFTER 15Z WEDNESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 345 PM CDT TUE APR 10 2012/ DISCUSSION... AFTERNOON VIS SATELLITE IMAGERY INDICATES DEVELOPING CU ALONG A FRONTAL BOUNDARY LOCATED OVER THE SOUTHERN TEXAS PANHANDLE DOWN INTO THE LOW ROLLING PLAINS. DEVELOPING CU WERE ALSO NOTED ACROSS MUCH OF THE TX PANHANDLE WHERE TEMPERATURES HAVE WARMED INTO THE UPPER 70S TO AROUND 80 DEGREES. A MOIST AND UNSTABLE AIR MASS LIES ACROSS THIS AREA WITH SBCAPES BETWEEN 1500- 2500 J/KG. WHILE 0-6 KM BULK SHEAR FROM SPC RUC MESOSCALE ANALYSIS IS NOT AT ALL IMPRESSIVE...GIVEN THE MOIST AND UNSTABLE AIR MASS...IF ANY STORMS WERE TO DEVELOP THEY CAN BECOME SEVERE. FURTHER NORTH ACROSS THE OK PANHANDLE...LOW CLOUDS HAVE BEEN SLOW TO ERODE KEEPING THIS AREA UNDER A COOLER AND MORE STABLE AIR MASS. NONETHELESS DESPITE NOT HAVING MUCH IN THE WAY OF FORCING MECHANISMS TO INITIATE CONVECTION...MODELS INDICATE ISOLATED DEVELOPMENT THIS EVENING WITH GREATER CHANCE FOR STORMS LATE TONIGHT/EARLY WEDNESDAY AS CONVECTION FORMING ON THE HIGHER TERRAIN OUT WEST...NEAR THE DRYLINE...PUSHES EASTWARD. IN ADDITION...A LOW- LEVEL JET WILL STRENGTHEN TONIGHT WHICH MAY HELP TO GENERATE ADDITIONAL STORMS. UPPER-LEVEL RIDGE GETS SHUNTED FURTHER TO THE EAST WEDNESDAY AS AN UPPER-LEVEL TROUGH DIGS INTO THE INTERMOUNTAIN WEST. PROSPECTS FOR STORMS AND HENCE SEVERE WEATHER LOOK BETTER ON WEDNESDAY AS A VORT MAX MOVES ACROSS THE PANHANDLES. STORMS WILL DEVELOP NEAR THE DRYLINE IN EASTERN WHERE THEY CAN CONGEAL INTO A LINE OF STORMS THAT WILL PUSH SOUTHEAST ACROSS THE PANHANDLES. AGAIN CONTINUED SOUTHEAST SURFACE FLOW WILL MAINTAIN AMPLE LOW-LEVEL MOISTURE WITH AN UNSTABLE AIR MASS IN PLACE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. THE UPPER TROUGH WILL FURTHER DIG INTO THE NORTHERN ROCKIES THURSDAY HELPING TO TRANSITION THE UPPER FLOW TO THE SOUTHWEST. A SURFACE LEE SIDE TROUGH WILL DEEPEN ACROSS THE WESTERN HIGH PLAINS WHICH WILL CAUSE WINDS TO PICK UP DURING THE DAY. THE DRYLINE WILL ALSO SURGE INTO THE EASTERN ZONES...WHERE IT WILL FOCUS A CHANCE FOR SHOWERS AND THUNDERSTORMS EAST OF THE DRYLINE WHERE WARM...MOIST... AND UNSTABLE CONDITIONS WILL EXIST. FRIDAY LOOKS TO BE SIMILAR ALTHOUGH EXPECT THE DRYLINE TO PUSH FURTHER EAST...WHICH SHOULD SHUNT ANY PRECIP CHANCES OUT OF THE AREA. A LOW WILL CLOSE OFF ALONG THE SOUTHERN PERIPHERY OF THIS BROAD UPPER TROUGH WHERE IT WILL MOVE ACROSS THE FOUR CORNERS REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BOTH THE 12Z ECMWF AND GFS HAVE COME IN DRIER WITH ANY PRECIP CHANCES WITH THIS SYSTEM...SO HAVE CONTINUED WITH A DRY FORECAST. ALTHOUGH A COLD FRONT WILL PUSH ACROSS THE AREA ON MONDAY...USHERING IN COOLER TEMPERATURES. CLK FIRE WEATHER... SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT THROUGH WEDNESDAY NIGHT ACROSS THE TX/OK PANHANDLES...HELPING TO MITIGATE THE FIRE WEATHER THREAT. A DRYLINE WILL PUSH INTO THE EASTERN TX/OK PANHANDLE THURSDAY THROUGH SATURDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP BEHIND THE DRYLINE AND ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS HINGE UPON HOW MUCH PRECIP THE AREA RECEIVES BEFORE THEN. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AHEAD OF THE DRYLINE. A COLD FRONT WILL PUSH ACROSS THE PANHANDLES MONDAY. COOLER AIR BEHIND THE FRONT SHOULD KEEP MINIMUM RELATIVE HUMIDITIES ABOVE 20 PERCENT. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/02
Hazardous weather outlook, Apr 10, 3:06 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT TUE APR 10 2012 OKZ001>003-TXZ001>020-111100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 306 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THESE STORMS ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AND AGAIN ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY. SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS....BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION TONIGHT AND ON WEDNESDAY. CLK
In the hours before
Special weather statement, Apr 10, 6:14 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT TUE APR 10 2012 OKZ001-102345- CIMARRON OK- 614 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT/545 PM MDT/ FOR NORTHWESTERN CIMARRON COUNTY. AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES NORTH OF KENTON...OR ABOUT 31 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 10 MPH. ONE HALF INCH HAIL IS POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Apr 10, 6:45 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 645 PM CDT TUE APR 10 2012 OKZ001-110015- CIMARRON OK- 645 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT/615 PM MDT/ FOR CIMARRON COUNTY. AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 26 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Apr 10, 7:00 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT TUE APR 10 2012 TXZ007-012-013-110030- MOORE TX-POTTER TX-CARSON TX- 700 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR NORTHWESTERN CARSON...NORTHEASTERN POTTER AND FAR SOUTH EASTERN MOORE COUNTIES. AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LAKE MEREDITH...OR ABOUT 22 MILES WEST OF BORGER...MOVING EAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Apr 10, 7:41 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 741 PM CDT TUE APR 10 2012 OKZ001-110115- CIMARRON OK- 741 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR CIMARRON COUNTY. AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER BLACK MESA PARK...OR ABOUT 21 MILES NORTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 5 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Apr 10, 8:20 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 820 PM CDT TUE APR 10 2012 OKZ001-110145- CIMARRON OK- 820 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR CIMARRON COUNTY. AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHEELESS...OR ABOUT 15 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Special weather statement, Apr 10, 8:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 829 PM CDT TUE APR 10 2012 TXZ002-110200- SHERMAN TX- 829 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR SHERMAN COUNTY. AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER SHERMAN COUNTY...OR ABOUT 7 MILES EAST OF STRATFORD...MOVING SOUTHEAST AT 5 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 66 min |
| Apr 10, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 52 min |
| Apr 10, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 33 min |
| Apr 10, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 59 min |
| Apr 10, 8:43 PM CDT | Areal Flood Advisory | AMA | Potter | 3 hr |
| Apr 10, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 40 min |
| Apr 10, 11:08 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 67 min |
| Apr 11, 2:28 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 62 min |
| Apr 11, 3:03 PM CDT | Areal Flood Advisory | AMA | Moore, Potter | 3 hr |
| Apr 11, 3:27 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 63 min |
| Apr 11, 4:16 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore, Sherman | 3 hr |
| Apr 11, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 64 min |
| Apr 11, 5:25 PM CDT | Flash Flood Warning | AMA | Moore, Potter | 3 hr |
| Apr 11, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 61 min |
| Apr 11, 5:50 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 55 min |
| Apr 11, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 64 min |
| Apr 11, 6:36 PM CDT | Flash Flood Warning | AMA | Carson, Hutchinson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.